Whenever the rainbow appears in the clouds, I will see it and remember the everlasting covenant between God and all living creatures of every kind on the earth." Genesis 9:13

Monday, February 03, 2014

Changes

I re-read Dr. Brain's message.  She said we "may" re-start lithium.  But the more I think about it the less I think I want to.  I cling to lithium because I know that there have been befores and afters and they have mattered.  But the truth is that the last time I was off lithium I was on entirely different meds.  I wasn't on Seroquel which has been more effective than anything else.  I wasn't on Emsam.  I was bouncing around trying to get my body to maintain a Depakote level and having little success and we were trying to avoid anti-psychotics because my prior bad reactions meant that I would have to stop working and go on one ultra-slowly.  I also had a great fear of both remaining options at that time-Seroquel and Zyprexa.  I had seen too many patients overly sedated on Seroquel.  That hasn't been true for me, even on a huge dose.  And Zyprexa I feared sedation and diabetes (family history is STRONG).  Turns out that I can take 10 mg of Zyprexa (a lot) and it doesn't do anything.  So the diabetes is just the risk that I have with my history and Seroquel and my psychotropic weight.  So maybe I don't need it so much.  It's hard to know.  But I don't want to go through another toxicity.  Ever.  If the risk of that is as high as I think I am not sure it's worth it.

Waiting to see Dr. Brain is going to be hard.

3 comments:

Michal McAllister said...

Yeah, like you wrote, "stupid meds." You have to be so smart and highly informed to find your way through all of this. You are truly amazing.

Praying for you and your doctors.

xo Michal

Jean Grey said...

Just be careful going off of it- stopping lithium too quickly can greatly increase the risk of mania, as I learned too well. But you have the Seroquel on board so it might be fine.

Just Me Jen said...

Thus far, if anything, it is causing depression. I don't feel terribly depressed aside from crying watching the newws or with random thoughts but I've slept most of 24 hours. Which may just be my body recovering from trauma. I don't remember ever getting manic after being pulled off it and this is the 3rd time we've done this (first time I waso nly off 2 days though).

Thanks though.